question-icon

Does Intake Of Zantac Cause High Blood Pressure?

default
Posted on Mon, 17 Oct 2016
Question: I take zantac and high blood pressure medication . The zntac seems to raise my blood pressure quite a bit. I also have nausea since being but on lexapro. Was taken off after five days but still have nausea . The zantac was supposed to help nausea it does not. I am especially worried that my blood pressure goes very high in afternoon 202/125. I have bent hospital but released when went down. Dr suggested supine hypertension. Have been to dr many times.
doctor
Answered by Dr. Michelle Gibson James (40 minutes later)
Brief Answer:
not a known side effect, but you should stop it if you are reacting to it

Detailed Answer:
HI, thanks for using healthcare magic

Based on your description, you may have resistant hypertension, if you are using at least 3 medications and still have difficulty controlling blood pressure.

Resistant hypertension is a common problem.

If you are not on at least 3 meds, then it is possible that your medications need to be increased.

In terms of zantac, it is not known to affect blood pressure but persons can react different to medication so it possible that you may be reacting in this way.
It is known to affect the cardiovascular system by increasing the heart rate but there are no other known effects.

If you are noticing a reaction to the zantac then it should be discontinued and your blood pressure monitored to see if it changes. By day 3 after discontinuation, there should be a decrease, if the zantac was involved in the high readings.

You may want to consider seeing a hypertension specialist if you are not currently being managed by one.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16809 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Does Intake Of Zantac Cause High Blood Pressure?

Brief Answer: not a known side effect, but you should stop it if you are reacting to it Detailed Answer: HI, thanks for using healthcare magic Based on your description, you may have resistant hypertension, if you are using at least 3 medications and still have difficulty controlling blood pressure. Resistant hypertension is a common problem. If you are not on at least 3 meds, then it is possible that your medications need to be increased. In terms of zantac, it is not known to affect blood pressure but persons can react different to medication so it possible that you may be reacting in this way. It is known to affect the cardiovascular system by increasing the heart rate but there are no other known effects. If you are noticing a reaction to the zantac then it should be discontinued and your blood pressure monitored to see if it changes. By day 3 after discontinuation, there should be a decrease, if the zantac was involved in the high readings. You may want to consider seeing a hypertension specialist if you are not currently being managed by one. I hope this helps, feel free to ask any other questions